Missouri, 2010Damaging Winds in Missouri, August 10, 2010
August 10, 2010 · NWS LSX · 3 events in 2 counties and zones
Isolated storms developed along an outflow boundary that was moving south through the forecast area. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms developed along an outflow boundary that was moving south through the forecast area. A few of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 10, 1:38 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 10, 1:38 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT TUE AUG 10 2010
.DISCUSSION...
/237 PM CDT TUE AUG 10 2010/
THE LIFE THREATENING HEAT CONTINUES TO BE THE MAIN STORY AS IT NOW LOOKS
LIKE IT WILL LAST UNTIL LATE FRIDAY. EACH ADDITIONAL DAY INCREASES THE
LIKELIHOOD OF HEAT RELATED INJURIES...SO WILL BE EXTENDING THE CURRENT
WARNING FOR THE ENTIRE CWA UNTIL FRIDAY EVENING.
LIKE YESTERDAY...WE HAD AN OUTFLOW BOUNDARY COME OUT OF IOWA THIS
MORNING AND MAKE IT SOUTH OF I-70...BUT SEVERAL OBS SITES TO THE
NORTH OF THE BOUNDARY HAD HEAT INDEX READINGS ABOVE 105 BY 10
AM...WITH HEAT INDICES IN THE 105 TO 120 DEGREE RANGE BY 1 PM.
THIS IS A VERY HUMID AIRMASS WITH DEWPOINTS IN THE 75-80 DEGREE RANGE
COVERING MOST OF THE AREA. DO NOT EXPECT MUCH CHANGE WITH THESE
HIGH READINGS THROUGH TOMORROW...THOUGH MODEL SOUNDINGS SHOW THAT
THERE MAY BE A BIT MORE MIXING OUT OF THE DEWPOINTS THURSDAY INTO
FRIDAY. AMBIENT TEMPERATURE WISE...THESE SOUNDINGS ALSO SHOW THAT
THE DEEP MIXING UP TO 800MB THROUGH FRIDAY WARRANT GOING WITH THE
WARMER MOS HIGHS IN THE UPPER 90S TO AROUND 100. RESULTING HEAT
INDICES ON WEDNESDAY WILL BE MUCH LIKE TODAY...WITH MANY SITES IN
THE AREA GOING ABOVE 110F. HEAT INDICES OVER MUCH OF THE AREA ON
THURSDAY AND NOW FRIDAY LOOK LIKE THEY WILL BE IN THE 105 TO 110
RANGE CAUSING THE NEED TO EXTEND THE WARNING AT THIS TIME.
SCT STORMS THAT HAVE DEVELOP THIS AFTERNOON LOOK TO BE FORCED BY
THE WEAK OUTFLOW FROM EARLIER OR OROGRAPHIC LIFT IN THE EASTERN
OZARKS. NAM/GFS IS CONSISTENT WITH LIFTING THE BOUNDARY THIS
EVENING...BUT THINK COVERAGE OF STORMS WILL BE ISOLD WITH LOSS OF
DAYTIME HEATING. MCS TRAIN ALSO LOOKS LIKE IT WILL STAY JUST NORTH
OF THE CWA. WILL KEEP CHANCE OF STORMS GOING OVER THE ERN HALF OF
THE CWA ON WEDNESDAY INTO THURSDAY WHICH THE NAM/GFS HAVE BEEN
CONSISTENT IN DEPICTING A WEAK BOUNDARY THAT WILL LIKE UNDER SOME
WEAK ASCENT PROVIDED BY A SHORTWAVE TROUGH ROUNDING THE TOP OF THE
RIDGE. THE LACK OF DEEP SHEAR SHOULD LIMIT SEVERE POTENTIAL...BUT
THE EXTREME INSTABILITY...PWATS AROUND 2.2 INCHES AND DEEP WARM
CLOUD LAYERS SHOULD CAUSE THESE STORMS TO BE EFFICIENT RAIN
PRODUCERS.
GFS/ECMWF HAVE GOOD CONTINUITY DEPICTING A FRONT MOVING THROUGH
MO/IL ON SATURDAY IN RESPONSE TO A STRONG SHORTWAVE TROUGH THAT IS
ROTATING THROUGH THE UPPER MIDWEST/GREAT LAKES ON THE SOUTH SIDE OF
AN INTENSE CANADIAN VORTEX. EXPECT STORMS ALONG THE FRONT FRIDAY
NIGHT/SATURDAY...AND THEN DRY INTO EARLY NEXT WEEK AS A STRONG
SURFACE HIGH BUILDS DOWN. THIS FRONT WILL BRING AN END TO THE
INTENSE HEAT AS TEMPS FALL BACK CLOSER TO NORMAL VALUES GIVEN
850MB TEMPS WILL DROP FROM AROUND 20C ON SATURDAY TO AROUND 16C ON
MONDAY AND TUESDAY.
BRITT
&&
.AVIATION...
/105 PM CDT TUE AUG 10 2010/
OUTFLOW MOVED THROUGH PORTIONS OF THE AREA IN THE PAST COUPLE OF
HOURS...WITH WINDS BRIEFLY SWITCHING TO THE NORTHEAST TO EAST...BUT
MOST SITES HAVE BECOME LIGHT AND VARIABLE OVERALL. OTHERWISE...ISSUE
CONTINUES TO BE POSSIBILITY OF ISOLATED STORMS NEAR TAF SITES THIS
AFTERNOON...BUT TRYING TO FIGURE OUT WHERE THEY WILL FIRE UP IS NEAR
IMPOSSIBLE. SO FOR NOW KEPT CB MENTION AT ALL TAF SITES THROUGH 01Z.
BY MID MORNING TOMORROW...SHOULD SEE WINDS PICKUP JUST A BIT FROM
THE SOUTH TO SOUTHWEST AROUND 06KTS...WITH DIURNAL CU DEVELOPING
ONCE AGAIN.
SPECIFICS FOR KSTL...SOME STORMS TRYING TO FIRE OVER METRO AREA AS
OF 18Z...BUT FOR NOW HAVE CB MENTION IN TAF...WILL KEEP AN EYE THEM
FOR UPDATES AS NEEDED. AS FOR WINDS...CURRENTLY HAVE AN EASTERLY
COMPONENT...WITH THEM EXPECTED TO BECOME A BIT MORE SOUTHEASTERLY
LATER THIS AFTERNOON...THEN BECOME LIGHT AND VARIABLE TOWARDS SUNSET.
BY MID MORNING TOMORROW...SHOULD SEE WINDS PICKUP JUST A BIT FROM
THE SOUTH TO SOUTHWEST AROUND 06KTS...WITH DIURNAL CU DEVELOPING
ONCE AGAIN AND ADDED CB MENTION BY 20Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Aug 10, 2:51 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT TUE AUG 10 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
351 PM CDT TUE AUG 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
DANGEROUS HEAT INDICES WILL SLOWLY FALL TO BELOW 100 DEGREES DURING
THE EVENING HOURS. LOW TEMPERATURES WILL ONLY FALL TO BETWEEN 75
AND 80 DEGREES PROVIDING LITTLE RELIEF FROM THE HEAT. AN EXCESSIVE
HEAT WARNING REMAINS IN EFFECT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO PRODUCE VERY HEAVY DOWNPOURS
WHICH COULD CAUSE LOCALIZED FLOODING OF LOW LYING AREAS THROUGH EARLY
EVENING. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 40 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE LIFE THREATENING HEAT WILL CONTINUE THROUGH FRIDAY EVENING
WITH PEAK HEAT INDEX VALUES IN THE 105 TO 120 DEGREE RANGE DURING
THE AFTERNOON AND EARLY EVENING HOURS EACH DAY. EXPECT LITTLE
RELIEF FROM THE HEAT AT NIGHT AS TEMPERATURES ONLY FALL TO BETWEEN
75 AND 80 DEGREES. THE EXCESSIVE HEAT WARNING WILL REMAIN IN
EFFECT UNTIL FRIDAY EVENING AT 9 PM.
THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA FROM WEDNESDAY
THROUGH THURSDAY...AND ALSO FROM FRIDAY NIGHT INTO SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THROUGH THIS
EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
In the hours before
Special weather statement, Aug 10, 1:44 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT TUE AUG 10 2010
MOZ074-075-102030-
ST. FRANCOIS MO-STE. GENEVIEVE MO-
244 PM CDT TUE AUG 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STE. GENEVIEVE AND ST.
FRANCOIS COUNTIES UNTIL 330 PM CDT...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN BLOOMSDALE AND ROCKY RIDGE...OR 10 MILES
WEST OF STE. GENEVIEVE. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROCKY RIDGE...
WEINGARTEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BYRD
Local storm report, Aug 10, 2:43 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL ST. PETERS 38.78N 90.61W
08/10/2010 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
&&
JPLocal storm report, Aug 10, 2:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL ST. PETERS 38.78N 90.61W
08/10/2010 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
BRIEF PERIOD OF PEA SIZED HAIL NEAR JUNGERMANN AND
WILLOTT
&&
CORRECTED REMARKS
JPSpecial weather statement, Aug 10, 2:55 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT TUE AUG 10 2010
MOZ061-102145-
ST. CHARLES MO-
355 PM CDT TUE AUG 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES COUNTY UNTIL
445 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM BETWEEN O'FALLON AND ST. PETERS...MOVING NORTH
AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. PAUL...
KAMPVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BYRD
Local storm report, Aug 10, 3:01 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL O'FALLON 38.78N 90.71W
08/10/2010 E0.50 INCH ST. CHARLES MO LAW ENFORCEMENT
HAIL OBSERVED OUTSIDE THE SHERIFF OFFICE ON TOM
GINNEVER AVENUE
&&
JPLocal storm report, Aug 10, 3:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
08/10/2010 M1.70 INCH ST. CHARLES MO NWS EMPLOYEE
&&
JPThunderstorm Wind, St. Charles
- When
- August 10, 3:16 PM CST
- Where
- St. Charles County, 1.21 mi SW of St Peters to 2.52 mi ESE of St Peters
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.790, -90.638
Thunderstorm winds blew down numerous large tree limbs along Mexico Road in St. Peters.
Thunderstorm Wind, Washington
- When
- August 10, 4:15 PM CST
- Where
- Washington County, 5.18 mi N of Pea Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.195, -91.035
Thunderstorm winds blew down a large tree and a power line along Highway A in northern Washington County.
Thunderstorm Wind, St. Charles
- When
- August 10, 5:30 PM CST to 5:35 PM CST
- Where
- St. Charles County, 2.51 mi S of Wentzville to 0.7 mi E of Wentzville Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 38.784, -90.847
Thunderstorm winds blew down numerous trees, tree limbs and power lines in an area from the Stone Meadows Subdivision northeastward towards the GM Plant that is north of I-70 and east of U.S. Highway 61. The width of the damage path was about half a mile to a mile wide. Also, numerous light poles were blown down in parking lots and a couple of small sheds sustained minor to moderate damage. A semi was blown over onto a car on east bound I-70 near the Highway A exit. One person sustained moderate injuries and was taken to a local hospital. In the Stone Meadows Subdivision, one house sustained a large section of siding damage and a house two doors down lost about half of its roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, August 10 to 12, 20101 death · 4 injured · $52 million · EF0 · 64 events
- Flash Flooding and Flooding in Puerto Rico, August 10, 20101 death · 5 events
- Hail and Damaging Wind in Idaho, August 10, 20101 death · 1.75 in hail · 4 events
- Tornado and Flash Flood in North Dakota, August 10 to 11, 2010$15,000 · EF2 · 2 events
- Flash Flooding and Hail in Arkansas, August 10 to 13, 2010$266,000 · 1 in hail · 18 events
- Flood in Iowa, August 10 to 16, 2010$500,000 · 1 event
- Flash Flood and Lightning Strike in Iowa, August 10, 2010$350,000 · 2 events
- Flash Flood in Iowa, August 10, 2010$100,000 · 1 event
- Flash Flood in Illinois, August 10, 2010$50,000 · 1 event
- Flash Flooding and Damaging Winds in Minnesota, August 10 to 11, 2010$30,000 · 59 kt wind · 9 events
- Heat in Kentucky, August 10, 201026 events
- Hail and Damaging Winds in Kansas, August 10 to 11, 2010$13,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254576, 254577, 254584.